Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 109, NWS Wilmington, OH

July 10, 2013Scioto County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2013, 5:49 PM EDT for Scioto County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2013, 5:49 PM EDT (21:49 UTC)
Expired
Jul 10, 2013, 6:15 PM EDT
In force
26 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Scioto County, OH

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:31 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:40 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 10, 5:40 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
540 PM EDT WED JUL 10 2013

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH THE AREA
IN ADVANCE OF A COLD FRONT THIS EVENING. HEAVY RAIN IS POSSIBLE
WITH THESE THUNDERSTORMS. AFTER THE COLD FRONT PASSES THROUGH
TONIGHT...HIGH PRESSURE WILL BUILD ACROSS THE REGION...BRINGING
DRIER CONDITIONS THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATE FOR THIS EVENING TO CHIP AWAY AT FLASH FLOOD WATCH AND
REDUCE THE CHANCES OF CONVECTION BEHIND THE LINE OF STORMS. COOLER
AIR FILTERING INTO THE REGION. AVAILABLE OBSERVATIONS SHOW FRONTAL
BOUNDARY ENTERING NW FCST AREA AND EXTENDING THROUGH CENTRAL AND
EASTERN INDIANA AT THIS TIME.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
SLIGHT CHANCE OF SHRA IN THE FAR SE NEAR DAYBREAK...WITH HIGH
PRESSURE BUILDING IN THROUGH THE SHORT TERM. THOUGH SOME CU FOR
THURSDAY...PLENTY OF SUN IN STABLE ENVIRONMENT. BELOW NORMAL
TEMPERATURES WITH HIGH ON THURS UPR 70S TO LOWER 80S AND OVERNIGHT
LOWS ON THU NIGHT UPR 50S TO NEAR 60.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MAINLY DRY AND TRANQUIL WEATHER IS EXPECTED. HIGH PRESSURE
STRETCHING ACROSS THE GREAT LAKES AND OHIO VALLEY WILL PROVIDE CLEAR
AND DRY CONDITIONS FRIDAY AND SATURDAY. FOR SUNDAY THROUGH
WEDNESDAY...WHILE HIGH PRESSURE PERSISTS OVER THE OHIO VALLEY...AN
UPPER LOW IS FORECAST ON THE GFS AND ECMWF TO TRAVEL SOUTHWARD ALONG
THE EAST COAST. THOUGH THE MAIN EFFECTS OF THIS LOW WILL BE TO THE
EAST...ENOUGH COOLER AIR ALOFT MAY COME INTO PLAY TO BRING ISOLATED
AFTERNOON THUNDERSTORMS.

TEMPERATURES WILL BEGIN BELOW NORMAL. UNDER A NORTHERLY FLOW...HIGHS
ON FRIDAY WILL BE AROUND 80. NEAR NORMAL MID AND UPPER 80S ARE IN
STORE FOR THE REST OF THE PERIOD AS THE AIRMASS WARMS UNDER
INSOLATION AND WEAK WARM ADVECTION.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE
FA. TSTMS EXPECTED AT TAF SITES THROUGH 23Z-24Z. LOCALLY HEAVY
RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE THUNDERSTORMS AND
CIGS/VSBYS MAY BE BRIEFLY REDUCED TO IFR CONDITIONS IN THE
STRONGER STORMS. AS THE COLD FRONT PUSHES THROUGH THIS
EVENING INTO THE OVERNIGHT...PCPN SHOULD TAPER OFF ACROSS THE AREA WITH
SKIES AT LEAST PARTIALLY CLEARING LATE TONIGHT INTO THURSDAY
MORNING. VFR CONDITIONS EXPECTED ON THURSDAY.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR OHZ045-046-
     054>056-062>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR INZ080.

&&

SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...CONIGLIO
AVIATION...PARKER
Hazardous weather outlook, Jul 10, 4:31 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT WED JUL 10 2013

KYZ090>100-OHZ026-044>046-052>056-061>065-070>074-077>082-088-112045-
GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
431 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS WILL PUSH THROUGH THE REGION THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS ARE SEVERE WITH THE MAIN THREAT
BEING DAMAGING WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS
WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089-OHZ034-035-042-043-051-060-
112045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-PREBLE-
431 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER THIS EVENING. SOME
LOCALLY HEAVY RAIN IS POSSIBLE THROUGH THIS EVENING

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 10, 5:00 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
500 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     ETNA                    39.96N 82.68W
07/10/2013                   LICKING            OH   AMATEUR RADIO

            8-TO-10 INCH DIAMETER LIMBS BLOWN DOWN. TIME OF EVENT
            ESTIMATED FROM RADAR.

&&

HATZOS
Local storm report, Jul 10, 5:02 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 SSE HILLIARD          40.00N 83.12W
07/10/2013                   FRANKLIN           OH   NWS EMPLOYEE

            POWER POLES KNOCKED DOWN AND SIDING DAMAGED.

&&

BC
Local storm report, Jul 10, 5:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     3 NNW PICKERINGTON      39.93N 82.78W
07/10/2013                   FAIRFIELD          OH   TRAINED SPOTTER

            TWO LARGE TREES DOWN AT SR-204 AND CAPETOWN AVE.

&&

SNYDER
Local storm report, Jul 10, 5:19 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
519 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND DMG     MORROW                  39.35N 84.13W
07/10/2013                   WARREN             OH   EMERGENCY MNGR

            SEVERAL TREES DOWN IN MORROW AND SALEM TOWNSHIP

0320 PM     TSTM WND DMG     NW NEW CARLISLE         39.95N 84.03W
07/10/2013                   CLARK              OH   PUBLIC

            TREE DOWN ON RAWSON DRIVE

&&

SNYDER
Local storm report, Jul 10, 5:21 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
521 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     4 SSE GAHANNA           39.97N 82.83W
07/10/2013                   FRANKLIN           OH   AMATEUR RADIO

            A 30-INCH DIAMETER 40-FOOT TALL TREE WAS BLOWN DOWN. TIME
            ESTIMATED FROM RADAR.

&&

HATZOS
Local storm report, Jul 10, 5:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
540 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     SPRING VALLEY           39.61N 84.01W
07/10/2013                   GREENE             OH   PUBLIC

            FOUR TREES DOWN

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:14 PM EDTAreal Flood AdvisoryILNClinton, Highland, Warren3 hr
Jul 9, 8:28 PM EDTSpecial Weather StatementILNClinton32 min
Jul 9, 8:29 PM EDTFlash Flood WarningILNHardin4 hr
Jul 9, 8:34 PM EDTSpecial Weather StatementILNAuglaize26 min
Jul 9, 8:37 PM EDTAreal Flood AdvisoryILNAuglaize, Mercer, Shelby4 hr
Jul 9, 8:39 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby51 min
Jul 9, 8:45 PM EDTSpecial Weather StatementILNShelby30 min
Jul 9, 9:13 PM EDTSpecial Weather StatementILNShelby17 min
Jul 9, 9:28 PM EDTSpecial Weather StatementILNHardin32 min
Jul 9, 9:30 PM EDTSpecial Weather StatementILNShelby45 min
Jul 9, 9:32 PM EDTRiver Flood WarningILNHocking61 hr
Jul 9, 10:07 PM EDTAreal Flood AdvisoryILNChampaign, Logan, Shelby3 hr
Jul 9, 11:07 PM EDTSpecial Weather StatementILNLogan38 min
Jul 9, 11:42 PM EDTSpecial Weather StatementILNUnion48 min
Jul 10, 7:05 AM EDTSpecial Weather StatementILNFranklin25 min
Jul 10, 7:40 AM EDTSpecial Weather StatementILNFranklin35 min
Jul 10, 1:54 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer51 min
Jul 10, 1:56 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Mercer3 hr
Jul 10, 2:12 PM EDTAreal Flood AdvisoryILNPreble3 hr
Jul 10, 2:22 PM EDTSevere Thunderstorm WarningILNClinton, Warren38 min
Jul 10, 2:32 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Darke, Hardin, Logan, Mercer and 2 more43 min
Jul 10, 2:42 PM EDTAreal Flood AdvisoryILNChampaign, Clark, Darke, Hardin, Logan, Miami and 1 more3 hr
Jul 10, 2:46 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Shelby44 min
Jul 10, 2:59 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Hardin, Logan, Madison and 3 more46 min
Jul 10, 3:08 PM EDTSevere Thunderstorm WarningILNClark, Greene, Madison, Miami, Montgomery52 min
Jul 10, 3:21 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Jul 10, 3:21 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery39 min
Jul 10, 3:26 PM EDTAreal Flood AdvisoryILNButler, Clark, Greene, Montgomery, Warren3 hr
Jul 10, 3:36 PM EDTAreal Flood AdvisoryILNChampaign, Delaware, Franklin, Madison, Union3 hr
Jul 10, 3:39 PM EDTSevere Thunderstorm WarningILNClark, Clinton, Fayette, Greene, Highland, Madison and 2 more51 min
Jul 10, 3:44 PM EDTFlash Flood WarningILNHamilton3 hr
Jul 10, 3:45 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Greene, Highland, Warren45 min
Jul 10, 3:55 PM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Hamilton, Highland, Warren3 hr
Jul 10, 3:55 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking, Madison, Pickaway and 1 more50 min
Jul 10, 4:21 PM EDTSevere Thunderstorm WarningILNFairfield, Highland, Hocking, Pickaway, Pike, Ross54 min
Jul 10, 4:22 PM EDTAreal Flood AdvisoryILNFairfield, Fayette, Licking, Pickaway3 hr
Jul 10, 4:28 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike47 min
Jul 10, 4:33 PM EDTFlash Flood WarningILNBrown, Clermont, Clinton, Hamilton, Highland3 hr
Jul 10, 4:39 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking51 min
Jul 10, 4:46 PM EDTSevere Thunderstorm WarningILNLicking14 min
Jul 10, 4:54 PM EDTAreal Flood AdvisoryILNAdams, Highland, Pike, Ross, Scioto3 hr
Jul 10, 4:56 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Scioto49 min
Jul 10, 5:05 PM EDTSevere Thunderstorm WarningILNAdams, Scioto55 min
Jul 10, 5:18 PM EDTSevere Thunderstorm WarningILNPike, Ross42 min
Jul 10, 5:25 PM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr
Jul 10, 5:51 PM EDTFlash Flood WarningILNScioto3 hr
Jul 10, 2:33 PM EDTAreal Flood AdvisoryILNCarroll, Gallatin, Owen3 hr
Jul 10, 2:00 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union, Wayne45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.